New York, 2025Damaging Winds in New York, July 7, 2025
July 7, 2025 · NWS BGM · 20 events in 6 counties and zones
Hot and humid conditions provided the fuel for storms triggered by a frontal system that swept across Central New York. Multiple storms became severe with damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $43,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and humid conditions provided the fuel for storms triggered by a frontal system that swept across Central New York. Multiple storms became severe with damaging wind gusts. There were several reports of trees and wires down on roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 7, 1:43 PM EST, 16 minutes earlier.
Area forecast discussion, Jul 7, 1:43 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
243 PM EDT Mon Jul 7 2025
.SYNOPSIS...
A front moves through today with a threat for heavy rain showers
and thunderstorms across NY into the Northern Tier of PA.
Tomorrow, less muggy conditions are expected with NE PA having
the best chance for additional showers and thunderstorms in the
late morning into the afternoon. High pressure builds in for
Wednesday before an active pattern returns for the end of the
week.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
215 PM Update
Mid and high clouds for the Southern Tier and south this
morning has helped keep temperatures cooler but as the clouds
dissipate and move east, temperatures will rise through the
afternoon ahead of an approaching front. Looking at vertical
wind profiles from NYSM profilers as well as from BUF, BGM, and
ALY radars, shear is really low, 15 or less knots below 6 km,
with ALY seeing the best shear near 20 knots. Surface based cape
has risen to around 2000 J/kg though mix layer cape is closer
to 1000 J/kg. Low level lapse rates are looking better with the
0-3 km lapse rates >7 in the Finger Lakes but mid level lapse
rates are low, between 5.5 and 6 so that will limit updraft
speed. The severe threat looks to be lowering outside of a low
potential for microburst with the dry air in the mid levels with
downdrafts able to take advantage of the steeper low level
lapse rates.
Flash flooding is a concern this afternoon given precipitable
water values up over 1.75 and even close to 2.0 inches near the
approaching front and warm cloud depths over 12,000 feet. Storms
ahead of the front developing in central PA are in fairly fast
flow and will be moving fast at 20 to 30 mph so issues in the
near term are not expected until the front moves in later this
afternoon. Training along the slow moving front through the
Finger Lakes into CNY and western/central portions of the Twin
Tiers could lead to isolated flash flooding, especially if any
region gets hit by convection ahead of the front this afternoon.
As we head towards midnight, instability wanes with deeper
convection weakening and precipitation becomes more showery.
Tomorrow, the front will be in NEPA and looks to mostly drop
south of the region before instability really builds with day
time heating but convection could begin to fire in the late
morning over the Poconos. Shear will be a little better tomorrow
along the front as a trough digs into the Great Lakes region
increasing the winds aloft. Behind the front across the Twin
Tiers and northward, drier air making its way in will help bring
in less muggy conditions and low chances of precipitation.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
230 PM Forecast...
Surface high pressure slides east in into the region Wednesday
morning keeping conditions mainly dry. Skies will remain partly
cloudy throughout most of the day due to the influence of an
incoming shortwave. Scattered showers should start to develop over
NEPA during the evening hours, spreading to the NE as the shortwave
progresses eastward. There is still some model variation with how
this will play out. The GFS solution brings slightly higher chances
of showers in NEPA, while the EURO solution keeps conditions mostly
dry until Thursday afternoon. Southwest flow will keep temperatures
warm with highs in the low to mid 80s both Wednesday and Thursday.
Another short wave is expected to move through Thursday afternoon
with additional showers and thunderstorms. Instability parameters
are more favorable Thursday afternoon, with CAPE values up to
1,100 J/Kg and shear values ranging 25 to 30 knots. The best
chance for rain and isolated thunder will be ESE of the Finger
Lakes region. Overnight lows will fall into the low to mid 60s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
230 PM Forecast...
The period remains active with continued chances for showers and
thunderstorms throughout the weekend. An upper level trough will
allow moisture to linger into Friday before lifting eastward,
maintaining a chance for showers. By Saturday, our region
becomes positioned between two upper-level low features, while a
brief ridge begins to build in. This may result in a short-lived
dry period Saturday morning before another round of showers
develops by the afternoon. A more organized frontal system is
expected to move through the region on Sunday as the ridge
shifts east and a broad upper level trough advances from the
west. This setup will enhance southwesterly flow ahead of the
cold front, increasing potential for showers and thunderstorms
across the area.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms are developing along the front south
of Lake Ontario and will move into CNY over the next few hours.
RME, SYR, and ITH will see storms move through prior to 0Z while
BGM and ELM will see them later this afternoon. Storms look to
weaken prior to reaching AVP around 3Z. Tempos have been added
for the rough timing of the frontal passage with the showers and
thunderstorms.
Tonight, fog likely develops at ELM with some post frontal
stratus leading to MVFR cigs at most CNY terminals.
Tomorrow, the front will be near AVP with low potential for
showers and thunderstorms to develop near the terminal closer to
18Z but confidence is not there yet ti include any restrictions
in the TAFs.
Outlook...
Tuesday night Through Wednesday night...Morning MVFR stratus
clouds possible, especially ELM, BGM and AVP. Mainly VFR in the
afternoon and evening.
Thursday and Saturday...Restrictions possible with some showers
and thunderstorms around.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Heat Advisory until 8 PM EDT this evening for NYZ015>018-
023>025-036-037-055-056.
&&
SYNOPSIS...AJG
NEAR TERM...AJG
SHORT TERM...ES
LONG TERM...ES
AVIATION...AJGHazardous weather outlook, Jul 7, 3:19 AM EST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
419 AM EDT Mon Jul 7 2025
NYZ062-PAZ040-043-044-047-048-072-080830-
Sullivan-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
419 AM EDT Mon Jul 7 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Thunderstorms this afternoon and evening could contain heavy rainfall
with potential for isolated flash flooding, and strong gusty winds. Remember
never drive onto flooded roadways; turn around, don't drown.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms on Tuesday could contain heavy rainfall with potential
for isolated flash flooding, and strong gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ015>018-023>025-036-037-055-056-080830-
Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-Chemung-Tompkins-
Madison-Southern Oneida-Tioga-Broome-
419 AM EDT Mon Jul 7 2025
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Thunderstorms this afternoon and evening could contain torrential
downpours with potential for isolated to scattered instances of
flash flooding, and strong gusty winds. Remember never drive onto
flooded roadways; turn around, don't drown.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ009-022-044>046-057-PAZ038-039-080830-
Northern Oneida-Steuben-Cortland-Chenango-Otsego-Delaware-Bradford-
Susquehanna-
419 AM EDT Mon Jul 7 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Thunderstorms this afternoon and evening could contain torrential
downpours with potential for isolated to scattered instances of
flash flooding, and strong gusty winds. Remember never drive onto
flooded roadways; turn around, don't drown.
It will also be hot and humid with peak heat indices well into the
90s for valley locations this afternoon.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
MJM
In the hours before
Local storm report, Jul 7, 9:32 AM EST, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1032 AM EDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Dmg 1 SSW Port Dickinson 42.13N 75.90W
07/03/2025 Broome NY Trained Spotter
Pictures sent to storm report email with
large trees down in back yard with damage to
property.
&&
AJGThunderstorm Wind, Onondaga
- When
- July 7, 1:59 PM EST
- Where
- Onondaga County, 0.24 mi SE of Jordan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.067, -76.467
Strong thunderstorm winds knocked down a power line across North Beaver Street near the intersection of Water Street.
Thunderstorm Wind, Onondaga
- When
- July 7, 2:25 PM EST
- Where
- Onondaga County, 0.55 mi SSE of Bayberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 43.143, -76.216
Strong thunderstorm winds knocked down a few trees down along Glenburn Road. One tree took down wires and a pole with a small transformer. The pole and wires landed on a car, smashing the windshield and causing other minor damage.
Thunderstorm Wind, Onondaga
- When
- July 7, 2:26 PM EST
- Where
- Onondaga County, 0.66 mi SSW of Woodard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 43.141, -76.205
Strong thunderstorm winds knocked down wires on Morgan and Buckley Roads.
Thunderstorm Wind, Onondaga
- When
- July 7, 2:26 PM EST
- Where
- Onondaga County, 0.87 mi SE of Euclid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 43.170, -76.209
Strong thunderstorm winds knocked down a small tree down on Morgan Road.
Thunderstorm Wind, Onondaga
- When
- July 7, 2:37 PM EST
- Where
- Onondaga County, 1.67 mi E of Cicero
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.177, -76.087
Strong thunderstorm winds knocked down wires near the instersection of Route 31 and Button Road.
Thunderstorm Wind, Onondaga
- When
- July 7, 3:18 PM EST
- Where
- Onondaga County, 0.82 mi E of Nedrow Airpark Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.968, -76.134
Strong thunderstorm winds knocked down wires on Kennedy Road.
Thunderstorm Wind, Onondaga
- When
- July 7, 3:26 PM EST
- Where
- Onondaga County, 0.96 mi SE of Southwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 42.991, -76.085
Strong thunderstorm winds knocked down a tree and wires near Clark Reservation State Park.
Thunderstorm Wind, Onondaga
- When
- July 7, 3:35 PM EST
- Where
- Onondaga County, 0.13 mi NE of Manlius
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.001, -75.978
Strong thunderstorm winds knocked wires down on Route 92.
Thunderstorm Wind, Cortland
- When
- July 7, 4:02 PM EST
- Where
- Cortland County, 1.25 mi NNW of Gracie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.587, -76.259
Strong thunderstorm winds knocked down trees and wires on Old Groton Road.
Thunderstorm Wind, Steuben
- When
- July 7, 4:07 PM EST
- Where
- Steuben County, 0.45 mi W of Lindley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 42.030, -77.139
Strong thunderstorm winds knocked down a large tree on a property.
Thunderstorm Wind, Chemung
- When
- July 7, 4:26 PM EST
- Where
- Chemung County, 0.38 mi E of (Elm)elmira Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 42.170, -76.892
Strong thunderstorm winds knocked down a tree on property on Sing Sing Road.
Thunderstorm Wind, Tompkins
- When
- July 7, 4:26 PM EST
- Where
- Tompkins County, 0.92 mi SSE of Ithaca
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.438, -76.493
Strong thunderstorm winds knocked down a large willow tree onto Prospect Street.
Thunderstorm Wind, Chemung
- When
- July 7, 4:29 PM EST
- Where
- Chemung County, 1.18 mi ENE of Fisherville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 42.175, -76.848
Strong thunderstorm winds knocked down a tree on the corner of Lilac and Aster Drives.
Thunderstorm Wind, Chemung
- When
- July 7, 4:29 PM EST
- Where
- Chemung County, 1.32 mi NE of Fisherville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 42.182, -76.850
Strong thunderstorm winds knocked down a large tree over Hickory Grove Road.
Thunderstorm Wind, Chemung
- When
- July 7, 4:31 PM EST
- Where
- Chemung County, 0.54 mi W of Slabtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.180, -76.831
Strong thunderstorm winds knocked down trees and wires on Watkins Road.
Thunderstorm Wind, Chemung
- When
- July 7, 4:35 PM EST
- Where
- Chemung County, 1.34 mi E of Horseheads
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.170, -76.794
Strong thunderstorm winds knocked down trees and wires on East Franklin Streets.
Thunderstorm Wind, Chemung
- When
- July 7, 4:45 PM EST
- Where
- Chemung County, 0.73 mi ENE of Breesport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.176, -76.718
Strong thunderstorm winds knocked down trees on road.
Thunderstorm Wind, Chemung
- When
- July 7, 4:50 PM EST
- Where
- Chemung County, 2.42 mi NE of North Chemung
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.129, -76.673
Strong thunderstorm winds knocked down trees and wires on Jones Road.
Thunderstorm Wind, Cortland
- When
- July 7, 4:59 PM EST
- Where
- Cortland County, 0.85 mi WSW of Messengerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 42.474, -76.084
Strong thunderstorm winds snapped several poles on Muckey Road.
Thunderstorm Wind, Seneca
- When
- July 7, 6:44 PM EST
- Where
- Seneca County, Romulus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.750, -76.830
Strong thunderstorm winds knocked down several trees and wires in Romulus.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Alabama, July 7, 20251 death · 1 event
- Tornado and Damaging Winds in New York, July 7, 2025$3,000 · EF2 · 3 events
- Hail and Damaging Winds in Colorado, July 7, 2025$135,000 · 1 in hail · 9 events
- Tornadoes and Hail in North Dakota, July 7, 2025EF1 · 18 events
- Tornadoes and Hail in Minnesota, July 7, 2025EF1 · 6 events
- Damaging Wind and Lightning Strike in South Carolina, July 7, 2025$26,000 · 2 events
- Damaging Winds in Pennsylvania, July 7, 2025$19,000 · 50 kt wind · 8 events
- Flash Flooding and Hail in Nebraska, July 7 to 8, 20253 in hail · 21 events
- Tornado and Damaging Winds in Ohio, July 7, 2025$20,000 · EF0 · 4 events
- Hail and Damaging Winds in South Dakota, July 7, 20252 in hail · 13 events
- Hail and Damaging Winds in Colorado, July 7, 20252.5 in hail · 10 events
- Flash Flooding and Damaging Winds in Texas, July 7 to 9, 202558 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274706, 1274709, 1274707, 1274708, 1274710, 1274711, 1274712, 1274713, 1274714, 1274722, 1274717, 1274720, 1274721, 1274723, 1274715, 1274716, 1274719, 1274718, 1274724, 1274725.